MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: g7 hi-wall e1 liner 36mm f; catalog#: 010000936; lot#: 6724556.Therapy date: (b)(6) 2020.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to infection.Infection occurred less than 2 months post initial surgery.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient underwent an initial hip procedure on (b)(6) 2020.The patient underwent a head and liner replacement and washout on (b)(6) 2020 due to infection.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Patient data: (b)(6) male, born (b)(6) 1950, 170 cm, 80 kg.No medical data, such as laboratory reports, have been received.Product evaluation: - no product was returned; therefore, evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed as not all involved products are known.The reported liner and head are compatible.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- sterilization certificate: the gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient underwent an initial hip procedure on aug 26, 2020.The patient underwent a head and liner replacement and washout on oct 21, 2020 due to infection.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The reported event of deep infection <90 days occurred post implantation.The sterilization certificate was reviewed and found to be conforming with no applicable deviations.The biolox head was verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors,  and/or patient comorbidities/risk factors.There are no indications of a product or process issue affecting implant safety or effectiveness, therefore the implanted biolox head is not considered the source or contributing factor to the reported infection.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10768659
Report Number0009613350-2020-00518
Device Sequence Number19855897
Product Code LZO
UDI-Device Identifier00889024430372
UDI-Public00889024430372
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-036-03
Device Lot Number2994025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight80